MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PUMP FIXED FLOW; ELASTOMERIC LFR

AVANOS MEDICAL - IRVINE ON-Q PUMP FIXED FLOW; ELASTOMERIC LFR
Model Number PS6505-A
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is in-progress.All information reasonably known as of 08 jan 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint comp-(b)(4).
 
Event or Problem Description
Fill volume: 330 ml, flow rate: 14ml/hr initially, then 8ml/hr overnight.270ml fixed rate.Procedure: unknown, cathplace: unknown , infusion start time: (b)(6) 2019 1620, infusion stop time: (b)(6) 2019 1000.It was reported that the patient's pump delivered 330ml of levobupivacaine in 66.5 hours instead of the expected time of 82.5 hours.Patient's current condition was listed as ok, no adverse events reported.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation remains in process.All information reasonably known as of 04 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.The investigation remains in progress.All information reasonably known as of 10 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The following additional information was received 22-jan-2020: "the product appears to be used in accordance with the instructions.During filling, two nurses are present to ensure pump is not over or underfilled.The flow rate restrictor of fixed flow pumps are secured to the patient's skin on abdomen.It does not appear that the user or facility conditions are contributors to the incident.This is an experienced customer with stringent protocols around use of the onq pumps.The drug used was levobupivacaine 0.125%." additional information received on 28-jan-2020 indicated that the catheter location was "subcutaneous, lateral to either side of the sternum." procedure was "pediatric cardiac.".
 
Additional Manufacturer Narrative
The device history record for lot 0203081427 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The fast flow was not confirmed.Root cause could not be identified since no defect was found related with fast flow during sample evaluation.All information reasonably known as of 30 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ON-Q PUMP FIXED FLOW
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9565647
Report Number2026095-2020-00005
Device Sequence Number3229697
Product Code MEB
UDI-Device Identifier10680651136302
UDI-Public10680651136302
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/25/2021
Device Model NumberPS6505-A
Device Catalogue Number101363003
Device Lot Number0203081427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/22/2020
02/19/2020
03/18/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date02/12/2020
03/04/2020
03/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.125% LEVOBUPIVACAINE
Patient Age3 YR
Patient Weight15